Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 7, 2008, 6:06 PM EDT for Claiborne County, Tennessee. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 6:06 PM EDT (22:06 UTC)
- Expired
- Jul 7, 2008, 6:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Claiborne County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:20 PM EDT | TSTM WND DMG | Tazewell, TN | SEVERAL TREES DOWN IN AND AROUND TAZEWELL. REPORTED BY DISPATCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 072206
SVRMRX
TNC025-072300-
/O.NEW.KMRX.SV.W.0182.080707T2206Z-080707T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
606 PM EDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAIBORNE COUNTY IN EAST TENNESSEE...
* UNTIL 700 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF HARROGATE-SHAWANEE...MOVING SOUTHEAST AROUND 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TAZEWELL BY 625 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3660 8368 3661 8366 3652 8338 3641 8341
3636 8356 3636 8359 3634 8362 3648 8387
3659 8377 3659 8370 3661 8369
TIME...MOT...LOC 2206Z 307DEG 19KT 3650 8371
$$
DMG2 follow-up statements
000
WWUS54 KMRX 072227
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
627 PM EDT MON JUL 7 2008
TNC025-072300-
/O.CON.KMRX.SV.W.0182.000000T0000Z-080707T2300Z/
CLAIBORNE TN-
627 PM EDT MON JUL 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CLAIBORNE COUNTY...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TAZEWELL...MOVING SOUTHEAST AROUND 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF HOWARD QUARTER BY 640 PM EDT...
LAT...LON 3652 8338 3641 8341 3636 8356 3637 8357
3636 8359 3634 8362 3644 8377 3651 8366
3653 8358 3657 8355
TIME...MOT...LOC 2227Z 309DEG 20KT 3644 8357
$$
DMG000
WWUS54 KMRX 072245
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
645 PM EDT MON JUL 7 2008
TNC025-072255-
/O.CAN.KMRX.SV.W.0182.000000T0000Z-080707T2300Z/
CLAIBORNE TN-
645 PM EDT MON JUL 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3652 8338 3641 8341 3636 8356 3637 8357
3636 8359 3634 8362 3644 8377 3651 8366
3653 8358 3657 8355
TIME...MOT...LOC 2243Z 309DEG 20KT 3638 8348
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:37 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 7, 2:37 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 237 PM EDT MON JUL 7 2008 .SHORT TERM...(TONIGHT AND TUESDAY)...MODELS AND SREF NOW SHOW OHIO VALLEY MCS REMAINING RELATIVELY INTACT THROUGH THIS AFTERNOON AND POSSIBLY EFFECTING AT LEAST THE NORTHERN HALF OF THE FORECAST AREA DURING THE FIRST PERIOD. AS SUCH...WILL GO WITH HIGH CHANCE POPS ALONG THE NORTHERN TIER DECREASING TO SLIGHT CHANCE IN THE SOUTHERN TIER. BOUNDARIES LEFT OVER FROM CONVECTIVE COMPLEX WILL LIKELY PROVIDE FOCUS FOR SOME REDEVELOPMENT TOMORROW AFTERNOON. THUS APPEARS HIGH CHANCE POPS PROJECTED BY MODEL GUIDANCE IS WARRANTED. FOR TEMPS...FOLLOWED MAV GUIDANCE CLOSELY WITH THE EXCEPTION OF A FEW TWEAKS TO BUMP UP MAX TEMPS IN SOME SPOTS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)... A SURFACE FRONT AND A MIDLEVEL SHORTWAVE TROUGH WILL MOVE OVER THE OHIO VALLEY ON WEDNESDAY. 850 MB THETA-E RIDGE WILL BE OVER THE AREA WEDNESDAY AFTERNOON...AND UPPER DIVERGENCE WILL ALSO BE INCREASING AS THE 300 MB JET PUSHES EAST. WILL HAVE HIGH CHANCE POPS FOR WEDNESDAY. THE GFS IS AGGRESSIVE IN PUSHING THE FRONT THROUGH THE AREA AND BRINGING A DRIER AIR MASS INTO THE AREA FOR THURSDAY...HOWEVER THIS IS LIKELY OVERDONE GIVEN THE STRENGTH OF THE ATLANTIC RIDGE...AND THE NAM KEEPS THE FRONT WELL TO OUR NORTH...SO WILL KEEP CHANCE POPS IN FOR THURSDAY. THE REST OF THE FORECAST LOOKS LIKE A TYPICAL SUMMER TIME PATTERN...WITH THE ATLANTIC RIDGE EXTENDING EAST ACROSS THE GULF COAST...AND A ZONAL FLOW ALOFT. SMALL SHORTWAVES MAY PASS THROUGH EACH DAY...BUT THESE FEATURES ARE TOO SMALL TO RESOLVE THIS FAR OUT. WILL FOLLOW CLIMATOLOGY AND PERSISTENCE...AND HAVE DIRUNAL POPS EACH DAY THROUGH TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 92 71 91 71 / 20 20 20 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 88 71 87 71 / 30 40 30 40 40 OAK RIDGE, TN 68 88 70 87 70 / 30 40 30 50 40 TRI CITIES AIRPORT, TN 62 83 66 84 66 / 50 50 40 50 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM/DGS
Hazardous weather outlook, Jul 7, 6:07 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 607 AM EDT MON JUL 7 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 607 AM EDT MON JUL 7 2008 /507 AM CDT MON JUL 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 7, 3:21 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 321 PM EDT MON JUL 7 2008 TNZ016-017-042-044-072000- HAWKINS-NORTHWEST GREENE-SULLIVAN-WASHINGTON- 321 PM EDT MON JUL 7 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING GREENE...HAWKINS... SULLIVAN AND WASHINGTON COUNTIES... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SURGOINSVILLE...MOVING EAST AT 29 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTH OF COLONIAL HEIGHTS BY 355 PM EDT. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Local storm report, Jul 7, 3:33 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
333 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG NE BRISTOL VA 36.61N 82.17W
07/06/2008 CITY OF BRISTOL VA LAW ENFORCEMENT
1 TREE DOWN NE OF BRISTOL. REPORTED BY DISPATCH.
0840 PM TSTM WND DMG NE BRISTOL VA 36.61N 82.17W
07/06/2008 CITY OF BRISTOL VA LAW ENFORCEMENT
1 TREE DOWN NE OF BRISTOL. REPORTED BY DISPATCH.
&&
SEPLocal storm report, Jul 7, 3:42 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG HAYESVILLE 35.05N 83.82W
07/06/2008 CLAY NC UTILITY COMPANY
FEW TREES DOWN NEAR HAYESVILLE. REPORTED BY UTILITY
COMPANY.
1225 AM TSTM WND DMG MURPHY 35.09N 84.03W
07/07/2008 CHEROKEE NC UTILITY COMPANY
FEW TREES DOWN AROUND MURPHY. REPORTED BY UTILITY
COMPANY.
1245 AM TSTM WND DMG NE COSBY 35.81N 83.25W
07/07/2008 COCKE TN DEPT OF HIGHWAYS
1 TREE DOWN NE OF COSBY. REPORTED BY HWY DEPT.
&&
SEPLocal storm report, Jul 7, 3:49 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
349 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG ROGERSVILLE 36.41N 83.01W
07/07/2008 HAWKINS TN LAW ENFORCEMENT
TREES DOWN IN ROGERSVILLE AND SURGOINSVILLE. REPORTED BY
DISPATCHER.
&&
MEPSpecial weather statement, Jul 7, 4:57 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 457 PM EDT MON JUL 7 2008 TNZ012>014-037-072200- CAMPBELL-CLAIBORNE-SCOTT-UNION- 457 PM EDT MON JUL 7 2008 ...STRONG THUNDERSTORMS WILL AFFECT CAMPBELL...CLAIBORNE...SCOTT AND UNION COUNTIES THROUGH 6 PM... AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER THE NORTHERN CUMBERLAND PLATEAU...MOVING SOUTHEAST AROUND 20 MPH. WINDS UP TO AROUND 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jul 7, 6:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 600 PM EDT MON JUL 7 2008 TNZ012>014-037-072300- CAMPBELL-CLAIBORNE-SCOTT-UNION- 600 PM EDT MON JUL 7 2008 ...STRONG THUNDERSTORMS WILL AFFECT CAMPBELL...CLAIBORNE...SCOTT AND UNION COUNTIES THROUGH 7 PM... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER THE NORTHERN CUMBERLAND PLATEAU...MOVING SOUTHEAST AROUND 20 MPH. WINDS UP TO AROUND 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:54 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 66 min |
| Jul 7, 1:37 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Union | 38 min |
| Jul 7, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 45 min |
| Jul 7, 3:24 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.